Responding to an Overdose

*Any time someone is going in and out of consciousness it is a medical emergency: Call 911

Opioid Overdose (heroin, morphine, fentanyl, codeine, oxycodone, Vicodin, Percocet, Tylenol #3, and methadone)

Treatable with a medication called Naloxone

  • Naloxone can reverse an opioid overdose.
  • Naloxone only works on opioids (e.g. heroin, morphine, fentanyl, codeine, oxycodone, Vicodin, Percocet, Tylenol #3, and methadone).
  • Learn more about Opioid Overdose.

Naloxone is very safe drug and will only work if there are opioids in the body. Learn more about Frequently Asked Questions on Naloxone use.

Follow the SAVE ME steps to respond.

Stimulant Overdose (cocaine, crystal meth, MDMA (ecstasy), Ritalin and caffeine)

  • NO medication to reverse it
  • Stay calm and call for help
  • Keep the person calm, comfortable, awake and hydrated
  • Call 911 if the person has:
    • Jerking or rigid limbs
    • Is losing consciousness
    • Has severe headaches, sweating or agitation

Other Depressants (alcohol, GHB or benzodiazepines)

  • NO medication to reverse it
  • Stay calm and call for help
  • Ensure person is breathing
  • Stay with the person until help arrives
  • Place person in the recovery position as shown below:

Review the Overdose Survival Guide (available in English, French, Simplified Chinese and Punjabi) to learn more.

Learn more about education on Harm Reduction, Overdose Awareness and/or Naloxone administration.

Resources

I Need To...